MAUDE Adverse Event Report: ARTHREX, INC. FLIPCUTTER II, SHORT 8MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. FLIPCUTTER II, SHORT 8MM; MANUAL INSTR, GENERAL SURGICAL
Model Number FLIPCUTTER II, SHORT 8MM
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an anterior cruciate ligament surgery the device could not be flipped and got stuck in the sleeve.No part of the device broke off.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.Upon visual evaluation, it was noted that the cutter tip of the flipcutter, is stuck at end of the shaft.The most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.

Brand Name
FLIPCUTTER II, SHORT 8MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19385901
Report Number1220246-2024-03773
Device Sequence Number12530815
Product Code HWE
UDI-Device Identifier00888867004412
UDI-Public00888867004412
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFLIPCUTTER II, SHORT 8MM
Device Catalogue NumberAR-1204AS-80
Device Lot Number2101121058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Initial Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown